It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-25-2008, 01:05 PM   #1
Junior Member
(male)
 
Join Date: Nov 2007
Location: usa
Posts: 28
nosix HB User
withdraw symptoms from hydrocodone

Hello everyone,

I will get right to the point. I have been taking hydrocodone 7.5/500 everyday for the past 9 months because of a herniated disc which I had surgery for back in Febuary. Before my surgery I was taking between 1-3 pills a day and right after my surgery I was taking 5 pills a day for about 2 weeks. I then tapered myself back down to 3 pills a day for a week, followed by 1-2 a day ever since, but on most days it's just 1 pill.

Anyway, to make a long story short, I have decided to come off the pills completely and have not had a pill for the past 3 days but I have been feeling like I have a mild flu, Waking up sweating, feeling nauseated, yawing alot even tho I have had 8 hours of sleep or not sleeping at all even tho I have been awake for along time, etc etc etc ...

So my questions are

1.) since I have been on relatively low doses of the medication, should I be experiencing all of these symptoms or do you think it's something else entirely.

2.) If these are symptoms of withdraw, what can I do about it (as cheaply as possible because I am on a limited income) or do I just have to wait it out.

Finally, I am not sure if this should go here or in the pain management board since the reason I am taking the medication is because of a legitimate pain issue, but I figured the people who frequent this board would know more about the "withdraw symptoms" side of things then those who are on the other board, but if this is in the wrong place then please move it to the right board.

Thanks.
Mike

Last edited by nosix; 04-25-2008 at 01:38 PM.

 
Sponsors Lightbulb
   
Old 04-25-2008, 01:37 PM   #2
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 3,386
reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
Re: withdraw symptoms from hydrocodone

Hello Mike

Yes, my friend, the flu like symptoms are definitely withdrawal symptoms. It is ironic that you used that description.... "having the flu" is the most common description there is of withdrawals.... the degree of it depending on use and longevity of use.

Although your dosage is small, after 7 months, your brain and body are already reliant on the daily intake. and some symptoms will be felt. The yawning is because the opiate depresses the respiratoy system and it is now in the process of 'awakening'. I do believe you have already faced as serious as the symptoms are going to get. After 5-6 days off, a corner will be turned physically and you will begin to feel much better.

To hurry it along, move around as much as you can... a walk can do a world of good. Keep hydrated with Gatorade and eat bananas. Use a good multiple vitamin also.

Best wishes
reach

 
Old 04-25-2008, 03:38 PM   #3
Senior Member
(male)
 
Join Date: Dec 2007
Location: Washington, DC USA
Posts: 111
DroopyEyes HB User
Re: withdraw symptoms from hydrocodone

Hi Mike,

Would add to Reach's always sage advice:

- soaks in hot water help with the achiness
- expect a little depression - grief-like symptoms. The aerobic exercise helps enormously with that.
- it's also normal for any pains you have to be "amp'd up" a little more. Try OTC pain relievers - you need to help your brain re-define levels of pain, too.

Been there, done that and it'll pass.

 
Old 04-25-2008, 03:56 PM   #4
Junior Member
(male)
 
Join Date: Nov 2007
Location: usa
Posts: 28
nosix HB User
Re: withdraw symptoms from hydrocodone

Thank you both for your replies, As far as the depression feeling I have so far been rather lucky enough to not have any symptoms of that (yet at least) and as far as the "aches" go, I do not seem to have those either so I guess I am one of the lucky ones or it's just simply that the dose I have been taking has been so low that I do no have the full blown symptoms most seem to have.

The only symptoms I seem to have are the nausea, yawing, sleeplessness I mentioned before. One thing I did notice other then these things is when I first came off the meds I did have a mid/moderate amount of pain in my right leg that was there before my surgery, but I was able to bear with it without any meds and now that pain at least has subsided I am just looking forward to getting rid of these other symptoms but from what I have been reading I should be over the worst part of it in a few days so here looking forward to a pain/drug free life again.

Cheers,
Mike

 
Old 04-26-2008, 01:01 PM   #5
Senior Member
(male)
 
Join Date: Dec 2007
Location: Washington, DC USA
Posts: 111
DroopyEyes HB User
Re: withdraw symptoms from hydrocodone

Mike - re your leg pain - do you notice that it is there/worse upon awakening - before you actually get out of bed?

I noticed this and have posted previously about it - when I was taking Norco I would wake up with the worst charley-horse type pain in my leg(s)....if you're having this as a withdrawal symptom I would wonder if it's your body's way of re-wiring your pain threshold - in other words - your brain still looks for the hydrocodone so it sends out an ALL POINTS BULLETIN - ANYWHERE MIKE HAS PAIN, INCREASE THE SENSATION SO MAYBE WE CAN GET SOME MORE OF THAT HYDRO!

(I'll stop screaming now, you're welcome).

Keep at it, friend....someone (reach?) posted a gem earlier ...post...don't pop...

Droopy

 
Old 04-26-2008, 07:20 PM   #6
Inactive
(male)
 
Join Date: Jan 2008
Posts: 4,017
Executor HB UserExecutor HB UserExecutor HB UserExecutor HB UserExecutor HB UserExecutor HB User
Re: withdraw symptoms from hydrocodone

Great job on the tapering....It's the way to go! If you worked your way down to 1 per per day, that's excellent and the WDs should be fairly minor from here....Especially since it's been three or so days. Most report that day 3 is the worst.....I would expect things to improve fairly rapidly from here....Once you get to a week, it will really be down hill. Hang in there....The worst is over and you're almost there!

Good luck and congrats!

Ex

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Symptoms: Severe Bloating (8" Bulge+), Chest Pain, Back Pain ferrishmatt Digestive Disorders 3 10-08-2007 02:37 AM
Question about jitters after withdraw from percocet? ladynight Addiction & Recovery 3 07-10-2007 06:33 AM
withdraw symptoms this far out?? laurafaith Smoking Cessation 2 01-01-2007 11:57 AM
Antibiotic withdraw? Any ever hear or suffer from this. dealer1111 Lyme Disease 7 08-11-2006 06:48 PM
Withdraw symptoms of Toprol XL buckeyechic High & Low Blood Pressure 0 09-26-2005 07:36 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (148), katlin09 (109), reachout (97), second go (36), Wendy88 (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 11:28 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!